Depo Shot

Hi all, 

I've had my 2nd DAS assessment for biologics and it looks like I qualify for them. Hopefully in another month or so I will be on them. In the mean time I was given a depo shot. Is it normal to feel funny afterwards, in particular a "fluttery" chest with a mild shortness of breath. This is coming and going and is similar to a panic attack I guess. I'm also being tested for Thyroid problems as I know that this can present symptoms that match panic attacks. Other than that I feel much better from the shot. My left ankle which has been constantly giving me a bad time has returned to normal. Being able to walk without hobbling or limping is amazing, I'd actually forgotten what it was like! 

14 Replies

oldestnewest
  • Hi I have had my second DAS test too and am waiting for getting the treatment.  What is a depo  shot?  I have had long term thyroid probs for many years.  I know the feeling of getting any relief from pain.  My feet have hurt me so much at times I feel like crying when I walk.  These are not included in the DAS tests which I find annoying.  Hope we both get our infusions soon!

  • It's a steroid shot, Depol-Medrol or something. It's the injection form of Pred

  • Depo Medrol - methylprednisolone if it helps.

  • Oh right.  I don't get any relief from depo jabs.  I am on pred.  I am going to have Rituximab infusion I hope.  As a cancer survivor this seems to be the safest one.  I am just hoping the funding request is accepted.  Good luck

  • Hi, I'm waiting for them to contact ref treatment. I've suffered with Thyroid problems in the past but it now seems to be coming back again. I'm aching again this morning so I'm dreading that the injection had worn off already! I suffer really badly with my feet and like you I don't understand why they aren't included in the DAS score either! Hope everything goes smoothly for you also., 

  • Sorry to hear that.  As I say I never got any relief from depos.  Only thing that helps me is taking pred along with methotrexate jab.  I was advised by GP I should not be on steroids indefinitely but the rheumatology people seemed fine with it.  I have bone probs so took decision to come of pred but got a bad flare up.  Meth not working any more so they are now offering this rituximab and I hear great things about it.  I am seeing a light at end of tunnel at last!  I wonder if I hadn't come off steroids I would have been offered this drug?  Steroids are cheaper!

  • I take the Pred and this is my 1st Depo. Not sure if it's going to work. Same for me with my GP saying I shouldn't be taking steroids long term but my Rheumy seems happy to increase them whenever. I only take Hydroxychloroquine, I can't take the others so I have been put straight to biologics. I can't actually remember the name but I know it's old style syringe rather than the newer pen style to administer it. 

  • The drug I am hoping to get is a 6 hour intravenous one.  My bones have low density which pred only makes worse.  I take the hydrox one too.  Are you OK using syringe?  I have the pen type and its fine.  

  • Yeah I have no problems with needles and stuff. In another life I'd be a Paramedic! 

  • Hi I think it might be a good idea to phone the clinic and have a word with your nurse / Doctor just to be on the safe side , hope every thing is OK X X 

  • I was thinking the same. The Rheumy Nurse did say that I might experience a racing heart beat for up to 2 days whilst it settled but it's the fight or flight feeling, all jittery and anxious that's the unsettling bit. I didn't know if that is normal. 

  • It's been a long time since I had one and all I remember is the feeling good after so l really do hope everything is fine X Dawn 

  • Hi. I've had many Depo jabs with no side effects.I found them to be good for about 6weeks. I'm now waiting for the Ruximab to kick in if it does.  Fingers crossed. 

  • Seen the Dr and all is well with me. Apparently some people have a racing heart as a side effect but it settles after a few days. Thanks for all your responses. 

You may also like...